Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Have intermittent PVCs and PACs, taking Toprol. Family history of ventricular fibrillation

Hi. I am 57 (female). I have had intermittent PVCs and PACs for years. My cardiologist has assured me that they are of no significance. I take toprol, which doesn t help much. I have settled into bigemeny for the past one month continuously: 24/7. It makes me feel bad. My internist wants me to go back and see the cardiologist, but I am afraid to go see him because the cardiologist always says nothing to worry about - ignore them and makes me feel like a worrier. Is the change from occasional to every other beat worthy of another visit to the cardiologist? My mother died at 47 from ventricular fibrillation , so you can understand my concern.
Asked On : Tue, 14 Aug 2012
Answers:  1 Views:  58
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Dear patient

thanks for your concerns. i agree with my colleague that isolated pacs and pvcs are benign; even stable bigeminy can be benign, but now the most important thing is HOW you feel now, and you say bad. Therefore, I strongly suggest to visit an Electrophysiology colleague (cardiologist specialized in heart rhythm) to contemplate other options, such as class 1 or 3 antiarrhythmics vs an electrophysiology study with potential ablation if feasible

yours truly

Dr Brenes Salazar MD
Mayo Clinic MN
Answered: Sun, 30 Jun 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor